Alert archive / Florida / Areal Flood Warnings in 2021
Areal Flood Warning 15, NWS Mobile, AL
NWS Mobile, AL issued this areal flood warning at Sep 19, 2021, 5:30 PM CDT for Escambia County, Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2021, 5:30 PM CDT (22:30 UTC)
- Expired
- Sep 19, 2021, 11:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Escambia County, FL
The radar
The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1119 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225
WGUS44 KMOB 192230
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
530 PM CDT Sun Sep 19 2021
FLC033-200430-
/O.NEW.KMOB.FA.W.0015.210919T2230Z-210920T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Escambia FL-
530 PM CDT Sun Sep 19 2021
The National Weather Service in Mobile has issued a
* Flood Warning for...
South Central Escambia County in northwestern Florida...
* Until 1130 PM CDT.
* At 530 PM CDT, the public reported heavy rain in the warned area
due to thunderstorms. Flooding is already occurring. Between 2 and
4 inches of rain have fallen.
* Some locations that will experience flooding include...
Perdido Bay, Chanticleer, Seaglades, Quinavista, Pleasant Grove
and Caswell.
Heavy rainfall from thunderstorms earlier today resulted in
localized flash flooding, and waters will be slow to recede through
this evening. The flash flood warning is being replaced with a flood
warning to account for this through this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3028 8757 3029 8755 3029 8756 3030 8755
3030 8754 3030 8752 3031 8752 3031 8754
3032 8752 3037 8744 3038 8732 3032 8734
3031 8734
$$
MMWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Sep 19, 2:33 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Sep 19, 2:33 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Mobile AL 233 PM CDT Sun Sep 19 2021 .NEAR TERM UPDATE /Now Through Monday/...A weak upper level low centered over the ARLATEX region will lift north-northeastward through this evening, becoming centered over western Illinois by midnight. However, the base of the upper shortwave that housed the departing low will remain as far south as the northwest Gulf of Mexico. This shortwave will eventually become broader and weaker through the remainder of the near term as it moves very slowly eastward over the lower Mississippi River region, and a longwave trough digs southeast over the Northern Plains. PWATs will remain from 1.9 to 2.2" through Sunday evening, and then gradually lower from west to east to between 1.7 to 1.9" late Sunday night through Monday afternoon. Generally can expect a diurnally driven convective pattern with offshore showers and thunderstorms during the overnight hours gradually propagating onshore during the day, increasing in coverage inland through the afternoon hours. We have already seen an increase in convective coverage this morning along the coast, and will continue to see this gradually spread inland as we head into the afternoon hours. Showers and thunderstorms will be very slow moving, to nearly stationary at times, and will continue to pose a heavy rainfall threat. Given the antecedent saturated soil moisture, heavy rainfall rates will result in excessive runoff and potential for flash flooding. Given the overall limitation in coverage of deep/intense convection, the flash flooding threat should remain generally isolated. Convective coverage will gradually decrease by the evening hours and continue to shift inland to our far inland counties of southeastern MS and southwestern AL. Highs today will generally be in the lower to middle 80's. Overnight tonight, at best isolated convective coverage is expected with loss of daytime heating, and better coverage diurnally shifts to the gulf marine waters and immediate coast. Temperatures will generally fall into the lower to middle 70's. Heading into the day Monday, convective coverage will be slightly less and more focused inland as better forcing shifts north and northeast. A scattered to at times numerous coverage of showers and thunderstorms is expected, particularly over inland areas of southeastern MS and inland southwestern AL. A low end threat for flash flooding will continue as storms will continue to be slow moving, heavy rain producers. High temperatures will reach the middle 80's for most locations. MM/25 && .SHORT TERM /Monday night Through Wednesday night/...A weakening shortwave trof located just east of the lower/mid Mississippi River valley Monday evening shifts slowly eastward then lifts off to the north through Tuesday while an amplifying upper trof advances across the Plains. A surface low associated with the upper trof brings a cold front from the Plains to across the lower/mid Mississippi River valley on Tuesday, which then moves through the forecast area Tuesday night into Wednesday morning while the upper trof continues into the eastern states. Ahead of the approaching front, a rather weak surface trof develops over the forecast area on Tuesday which will aid in convective development, along with daytime heating and some modest support from the passing shortwave trof. Have continued with mainly slight chance pops Monday night for lingering convection, then good chance to likely pops follow for Tuesday. As the front approaches and then moves through the area, will have slight chance to chance pops Tuesday night and Wednesday, with the higher pops west of I-65 Tuesday night, then mainly along and east of I-65 on Wednesday. Highs on Tuesday will be in the mid to upper 80s, then highs on Wednesday will be cooler and range from 75 to 80 well inland to the mid 80s near the coast. Lows Monday night range from around 70 well inland to the lower/mid 70s at the coast then trend much cooler by Wednesday night in the wake of the front when lows range from the mid 50s well inland to the lower 60s at the coast. A low risk of rip currents is expected through the period. /29 && .EXTENDED TERM /Thursday Through Sunday/...After an extensive period with rainy/wet weather, dry conditions finally come to the area for the extended term. A surface ridge builds into the region in the wake of the cold frontal passage Tuesday night/Wednesday, and a deep layer dry northerly flow prevails through the period. Highs on Thursday range from the mid 70s well inland to around 80 at the coast then gradually moderate to highs in the lower to mid 80s by Sunday. Lows Thursday night range from the lower 50s well inland to around 60 at the coast, then trend a bit warmer by Saturday night when lows range from the upper 50s well inland to the mid 60s at the coast. Thursday night looks to be the coolest night so far since mid May by the way. /29 && .MARINE...A small craft advisory may be required Wednesday afternoon through Thursday morning due to a strong offshore flow that follows in the wake of a cold frontal passage. No other impacts are sen other than seas and winds higher near storms. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Local storm report, Sep 19, 4:10 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
410 PM CDT SUN SEP 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM MARINE TSTM WIND 5 W JOHNSONS BEACH 30.29N 87.50W
09/15/2021 E40 MPH ESCAMBIA FL MESONET
MESONET BAYOU CT -> 35.5KT GUST.
&&
JEHLocal storm report, Sep 19, 4:13 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
413 PM CDT SUN SEP 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM MARINE TSTM WIND 5 W JOHNSONS BEACH 30.29N 87.50W
09/15/2021 E40 MPH ESCAMBIA FL MESONET
MESONET BAYOU CT -> 34.8KT GUST.
&&
JEHLocal storm report, Sep 19, 4:14 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
414 PM CDT SUN SEP 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM MARINE TSTM WIND 5 W JOHNSONS BEACH 30.29N 87.50W
09/15/2021 E40 MPH ESCAMBIA FL MESONET
MESONET BAYOU CT -> 35.1KT GUST.
&&
JEHLocal storm report, Sep 19, 4:17 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
417 PM CDT SUN SEP 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM MARINE TSTM WIND 4 W JOHNSONS BEACH 30.30N 87.48W
09/15/2021 E39 MPH ESCAMBIA FL MESONET
MESONET TURTLE KEY -> 34KT GUST.
&&
JEHLocal storm report, Sep 19, 4:23 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
423 PM CDT SUN SEP 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM MARINE TSTM WIND 4 W JOHNSONS BEACH 30.30N 87.48W
09/15/2021 E40 MPH ESCAMBIA FL MESONET
MESONET TURTLE KEY 34.8KT GUST.
&&
JEHLocal storm report, Sep 19, 4:30 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
430 PM CDT SUN SEP 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM MARINE TSTM WIND 5 W JOHNSONS BEACH 30.29N 87.50W
09/15/2021 E40 MPH ESCAMBIA FL MESONET
CORRECTS PREVIOUS MARINE TSTM WIND REPORT
FROM 5 W JOHNSONS BEACH. MESONET BAYOU CT ->
34.8KT GUST.
&&
JEHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 1:18 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| Sep 19, 2:17 PM CDT | Flash Flood Warning | MOB | Escambia | 3 hr |
| Sep 19, 3:11 PM CDT | Areal Flood Advisory | MOB | Escambia | 2 hr |
| Sep 19, 3:22 PM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
Nearby
Areal Flood Warnings in Florida, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.